Imodium as Preventive , Ginger Capsules
I have always had a sensitive stomach and have gotten in the habit of using imodium to control the issues, especially when I'm going out and want to make sure I don't have ANY issues. Usually it works well, but sometimes I think it messes me up after the fact.
This week, I had gone out Wednesday night, so I took one imodium in the daytime, and then one later on at night when I started to feel some rumblings in my tummy. All I had for dinner tha night was a salad with some grilled chicken, and 2 light beers. I was fine. Next morning all seemed regular. I had plans to go out that night too, this time on a small boat, so I wanted to take ginger capsules to make sure I didn't have any motion sickness. So, I followed the instructions on the bottle, it said take 2 capsulres up to 4 times daily as needed. I took them about 11 am, and then about 4 pm, when I was on my way out to the boat. I had also taken an imodium, not thinking if it would interact with the ginger in any way. At this point, I had an empty stomach, and had a few beers (before the boat) and ate some pretzels to attempt to get something in my stomach. I was fine till about the last half hour, I felt my stomach starting up.
On the way home, I caved and had a quarter pounder. I knew it was a bad choice, but I was home the next day and figured I'd just deal with the running to the bathroom a million times. However, that has not been the only case. Rather than just that, I've had this annoying cramping going on, similar to the period cramps mentioned in the other threads. It was like that all day yesterday, but got better after each time I went to the bathroom, and I kept drinking peppermint tea all day. Today it felt MUCH better so I thought it had passed. But, I'm still having to go to the bathroom as soon as I put some food in my mouth.
I was going to take the ginger pills all weekend because I thought they were good to help with digestive issues, but now I'm wondering if they caused this mess in the first place, since it's the only thing I've done out of the ordinary.
Or, could it have been taking imodium when I really didn't have any diarrhea....is that possible?
I'm just so frustrated with this digestive system of mine. I know I have to get to a doctor again, but there's a lot going on with my Mom right now so that is more pressing.
This sort of thing is not something I haven't experienced, and I'm sure it will pass, and I know it's got to be related to my IBS or whatever I have going on. It's just frustrating because I never know what is triggering it, so I don't know what to avoid.